MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 2MM X 2 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 2MM X 2 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Model Number XCR120202
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, this was a coil embolization to an aneurysm at the distal internal carotid artery (ica) terminus measuring approximately 4 x 3.5 x 2 with a neck of almost 4mm with use of an atlas stent.The issue happened when the second coil used, a freeform xsft 2mm x 2 cm (xcr120202, 31036606) would not detach using the handle twice and the manual detachment also was unsuccessful.The coil was advanced through the sheath and unspecified microcatheter without issue.After the first attempt of the handle, the coil was advanced a few millimeters further and attempted again with the handle.The manual detachment was attempted as suggested by the instructions for use (ifu) also unsuccessful.The coil was taken out of the aneurysm.The coil appears to be intact and not stretched.Another coil of the same size and lot number was used as expected.No impact to patient and minimal time delays due to this detachment issue.Additional information received indicated that the concomitant devices function as expected.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: as reported by a healthcare professional, this was a coil embolization to an aneurysm at the distal internal carotid artery (ica) terminus measuring approximately 4 x 3.5 x 2 with a neck of almost 4mm with use of an atlas stent.The issue happened when the second coil used, a freeform xsft 2mm x 2 cm (b)(4) would not detach using the handle twice and the manual detachment also was unsuccessful.The coil was advanced through the sheath and unspecified microcatheter without issue.After the first attempt of the handle, the coil was advanced a few millimeters further and attempted again with the handle.The manual detachment was attempted as suggested by the instructions fir use (ifu) also unsuccessful.The coil was taken out of the aneurysm.The coil appears to be intact and not stretched.Another coil of the same size and lot number was used as expected.No impact to patient and minimal time delays due to this detachment issue.Additional information received indicated that the concomitant devices function as expected.A non-sterile freeform xsft 2mm x 2 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the microcoil was attached to the unit.Minor curves were found along the distal access of the coil.No defects were observed on the detachment tube nor the loop wire.Residues of dried blood were observed at the distal end.The pull wire was found broken not with the unit at 4 mm from the manual break.The manual break was attempted, and the proximal end was not returned with the unit.A bent was found at 7 cm from the distal end of the manual break.A functional detachment test was performed in which the pull wire was removed from the delivery system 30 mm for 2in/min.The pull wire translated and detachment force reached 226.6 gf.The coil detached after being submerged in hot water to dissolve the residues of dried blood.Microscopic inspection on the pull wire revealed that the kink feature was found highly stretched out and located at 6.6 cm impeding the kink feature to be translated through the proximal peek tube.The ablation pattern was 31 mm between kink location and distal end.The outer diameter of the puller wire was measured and found to be 0.00225 inches in the ptfe section.Evidence of delamination on the ptfe was noted between the two distal ablation patterns.There was no evidence of glue or pebax reflow on the distal end of the peek tube.The engineering team found the peek inner diameter dimensions within specifications.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the difficulties detaching the embolic coil was confirmed by the evidence of detachment attempts and broken pull wire.The location of the broken pull wire indicates that the failed detachment was likely caused due to unexpected sources of friction within the system.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.A non-conformance was initiated to investigate this issue, no capa activity is required at this time.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 2MM X 2 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17199074
Report Number3008114965-2023-00418
Device Sequence Number5684391
Product Code KRD
UDI-Device Identifier10886704083627
UDI-Public10886704083627
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberXCR120202
Device Catalogue NumberXCR120202
Device Lot Number31036606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/29/2023
08/03/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/05/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLER; UNSPECIFIED MICROCATHETER
Patient SexUnknown